Couldn't find what you looking for?

TRY OUR SEARCH!

i took 40mg of predisone a day for 2 weeks without being weaned from it. my blood sugar went up to 450........i am now taking meds to control the diabetes..........

Loading...

User avatar
Health Advisor
588 posts
Yes, prednisone has a tendency of rising blood sugar and even contributing to diabetes to some people especially those who may be predisposed to it. Do you have a family history of diabetes maybe?

Prednisone makes our bodies metabolize sugar and carbohydrates differently making some people weight gain and experience high levels of sugar in the blood by making our bodies resistant to insulin. In this way, a person may develop diabetes. The rates of Prednisone causing this disorder are 10-24%.

Have you been taken off Prednisone? Your sugar levels should go back to normal some time after stopping the drug.
Reply

Loading...

Strange enough. I am moderately diabetic and my morning blood sugar tends to be around 130-145. To help a protracted bronchitis my doctor prescribed to take 3 days of 20mg and 3 days of 10mg prednisone, warning me the sugar might go up. To the contrary it dropped quite dramatically into the 80-100 range during that time. After being off prednisone sugar reverted back to my "usual" values. A few weeks later, I needed another Prednisone regimen as above and the same thing happened. I told my doc and he told me I had "discovered a new treatment for diabetes" (he doesn't understand what happened). Does anybody understand this?
Reply

Loading...

TY. Doc did a fasting blood sugar on Friday. I will see about it on Monday. NEVER had anything like this........I was always borderline HYPO.......glycemic and not family members have ever had diabetes.........so guess it was the prednisone. I 'll wait and see the results of the FBS on Monday. Thanks for the answers.............they did help :DCode:

Reply

Loading...

I have been on Predisone for 5 months, starting at 60/daily. Now down to 10/day and here's the thing. My blood glucose has been very high the entire time, and stays high, but only during the middle of the day. Morning and nights it is normal. Glyubride just puts me in shock so don't take it. AND I have lost weight during this entire 5 months too, altho I do have a round face and a fatty hump and belly. Any of this sound "usual" and will it all go away when I get off this stuff?
Reply

Loading...

heidi wrote:

Yes, prednisone has a tendency of rising blood sugar and even contributing to diabetes to some people especially those who may be predisposed to it. Do you have a family history of diabetes maybe?

Prednisone makes our bodies metabolize sugar and carbohydrates differently making some people weight gain and experience high levels of sugar in the blood by making our bodies resistant to insulin. In this way, a person may develop diabetes. The rates of Prednisone causing this disorder are 10-24%.

H
ave you been taken off Prednisone? Your sugar levels should go back to normal some time after stopping the drug.



How long after prednisone before your blood sugar goes down to normal.
Reply

Loading...

I took 60mg prednisone 3 days and 40mg 3 days and 20mg three days etc. My god...my blood sugar rose to 500.  I felt dried mouth week muscles and weight lost during this time even before going further low on prednisone.  I am trying to bring my sugar level down now and hope I will recover and normal. Please be very careful when you take this medicine. I dont want this thing happen to anyone. This is a near death experience. Dont wait go emergency if this happen to you. 
Reply

Loading...


Almost exact thing is happening to me right now. I have been on 80mg a day for about 6 weeks now for SLE, Started having some of the symptoms a few weeks ago but over the weekend, glucose levels went over 500, went to ER and they were able to get it back down to 250 and sent me home. Have to follow up with Primary Care Dr tomorrow, but since I left ER it has stayed in high 300- high 400s.
Reply

Loading...

I'm type 1 diabetic, always had problems w prednisone raising my blood sugar.
I was just prescribed 20 mg a day for 7 days for a SLE flare up.
I can't believe this, I'm having quite a few lows! It was interesting to see someone else have the same.
I take it at night, see a slight raise 50 pts for an hour, then I drop, morning BS is about 10 pts higher then normal. It's running 89-90.
No increase in insulin.
I'm not complaining...
Reply

Loading...

Hi my name is Tammy and Iam type 2 diabetic and have been for 8 years,I have my up's and down's, and now iam having my sugar reading in the 450's because iam on PREDNISONE (10 mg) right now,is that to hight and if so what should i do??

thanks for ur help

Tammy :-(

Reply

Loading...


Mine went to 1,150 after a similar dose and, by the grace of God, my kids came and found me and drug me to the ER. I survived after 7 days in the hospital. Now I go back and forth between diabetic blood test values and normal values but at 69, I have worked very hard on fitness and weight.
Reply

Loading...


same for me Im on prednisone for whezzing and my blood sugar spiked . it will go dwn when im off
Reply

Loading...

Before taking presdisone my fasting sugar was 120.

i was on predisone for 19 days,my Blood sugar went to 560..

Now, Iam off medication last week,but still my fasting sugars are 250.

How long it takes to back to normal (i mean 120)?

Will blood sugar be normal or i should see doctor?


Reply

Loading...

Did your blood sugar go back to normal? If so, how long did it take? I am at 250 after stopping Prednisone. Its only been 2 days tho.
Reply

Loading...

how long before it goes bsck to normal
Reply

Loading...